Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 32, NWS Wilmington, NC

June 25, 2018Georgetown County, Horry County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jun 25, 2018, 5:09 PM EDT for Georgetown County, Horry County, South Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2018, 5:09 PM EDT (21:09 UTC)
Expired
Jun 25, 2018, 6:15 PM EDT
In force
66 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 78 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 5:59 PM EDTTSTM WND DMG5 W Yauhannah, SCTREE DOWN ON 5360 PLEASANT DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 1:02 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1541 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WUUS52 KILM 252109
SVRILM
SCC043-051-252215-
/O.NEW.KILM.SV.W.0032.180625T2109Z-180625T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington NC
509 PM EDT MON JUN 25 2018

The National Weather Service in Wilmington has issued a

* Severe Thunderstorm Warning for...
  Northeastern Georgetown County in northeastern South Carolina...
  Southwestern Horry County in northeastern South Carolina...

* Until 615 PM EDT.

* At 509 PM EDT, a severe thunderstorm was located near Yauhannah, or
  11 miles west of Socastee, moving southeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  Surfside Beach, Garden City, Murrells Inlet, Socastee, Jackson,
  Plantersville, Burgess, Yauhannah, Bucksville, Bucksport and
  Waccamaw Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3340 7920 3368 7929 3370 7924 3369 7924
      3369 7923 3370 7922 3370 7920 3371 7920
      3371 7919 3373 7919 3377 7911 3363 7895
      3357 7901 3354 7902
TIME...MOT...LOC 2109Z 328DEG 13KT 3368 7920 

HAIL...1.00IN
WIND...60MPH
 
$$

TRA
3 follow-up statements
031 
WWUS52 KILM 252119
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
519 PM EDT MON JUN 25 2018

SCC043-051-252215-
/O.CON.KILM.SV.W.0032.000000T0000Z-180625T2215Z/
Georgetown SC-Horry SC-
519 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN GEORGETOWN AND SOUTHERN HORRY COUNTIES...

At 518 PM EDT, severe thunderstorms were located along a line
extending from Bucksport to near Yauhannah, moving southeast at 15
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vehicles is possible. Expect wind 
         damage to trees and power lines.

Locations impacted include...
Surfside Beach, Garden City, Murrells Inlet, Socastee, Jackson,
Plantersville, Burgess, Yauhannah, Bucksville, Bucksport and Waccamaw
Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3370 7924 3369 7924 3369 7923 3370 7922
      3370 7920 3371 7920 3371 7919 3373 7919
      3377 7911 3363 7895 3357 7901 3354 7902
      3340 7920 3368 7929
TIME...MOT...LOC 2118Z 327DEG 12KT 3369 7908 3366 7927 

HAIL...1.00IN
WIND...60MPH
 
$$

TRA
594 
WWUS52 KILM 252130
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
530 PM EDT MON JUN 25 2018

SCC043-051-252215-
/O.CON.KILM.SV.W.0032.000000T0000Z-180625T2215Z/
Georgetown SC-Horry SC-
530 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN GEORGETOWN AND SOUTHERN HORRY COUNTIES...

At 530 PM EDT, severe thunderstorms were located along a line
extending from near Bucksport to near Yauhannah, moving southeast at
15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage trees and power lines.

Locations impacted include...
Surfside Beach, Garden City, Murrells Inlet, Socastee, Jackson,
Plantersville, Burgess, Yauhannah, Bucksport and Waccamaw Community
Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3371 7907 3363 7895 3357 7901 3354 7902
      3340 7920 3368 7929
TIME...MOT...LOC 2130Z 328DEG 13KT 3365 7905 3362 7924 

HAIL...0.75IN
WIND...60MPH
 
$$

TRA
551 
WWUS52 KILM 252143
SVSILM

Severe Weather Statement
National Weather Service Wilmington NC
543 PM EDT MON JUN 25 2018

SCC051-252152-
/O.CAN.KILM.SV.W.0032.000000T0000Z-180625T2215Z/
Horry SC-
543 PM EDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HORRY COUNTY IS
CANCELLED...

The storms which prompted the warning have moved south into 
Georgetown County. Therefore, the warning has been cancelled. A new 
severe thunderstorm warning has been issued for a cluster of storms 
moving in from Marion County.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3340 7920 3366 7928 3365 7914 3362 7912
      3361 7912 3360 7911 3356 7909 3349 7908
TIME...MOT...LOC 2142Z 039DEG 11KT 3362 7913 3362 7933 

$$

SCC043-252215-
/O.CON.KILM.SV.W.0032.000000T0000Z-180625T2215Z/
Georgetown SC-
543 PM EDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN GEORGETOWN COUNTY...

At 542 PM EDT, severe thunderstorms were located along a line
extending from near Yauhannah to 6 miles east of Rhems, moving
southwest at 10 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage trees and power lines.

Locations impacted include...
Jackson, Plantersville and Yauhannah. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3340 7920 3366 7928 3365 7914 3362 7912
      3361 7912 3360 7911 3356 7909 3349 7908
TIME...MOT...LOC 2142Z 039DEG 11KT 3362 7913 3362 7933 

HAIL...0.75IN
WIND...60MPH
 
$$

TRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:05 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 25, 4:05 PM EDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
405 PM EDT Mon Jun 25 2018

.SYNOPSIS...
A weak front will remain stalled over the area through Tuesday
before Atlantic high pressure rebuilds. Another front may drop
into the area Friday before dissipating.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A Severe Thunderstorm Watch is in effect for the entire area
until 10 PM tonight.

A cold front is currently moving south into the area. Based on
surface observations, it appears the location of the front as
of 4 PM is near the NC/SC border. Convection is currently being
driven in two different locations. The first is for the coastal
counties, due to the sea breeze moving inland. The second is
further inland, which is due to a mid-level impulse approaching
from the west. The expectation is for convection to increase for
both areas, with the inland convection becoming more dominant
as we head into the evening. There is plenty of instability in
place, especially with temperatures well into the 90s and dew
points in the lower 70s. SPC Mesoscale Analysis currently shows
MLCAPEs ~2,500 J/kg across the southernmost tier of the CWA.
MLCAPEs are forecasted to increase over the next few hours with
a band ~3,000 J/kg across the southernmost tier of the CWA and
along the coast. Low level lapse rates are steep, up to 8 C/km.
PWATs are also around 2". All of these and more will help
increase the convective potential over the upcoming hours. The
main threat will be damaging winds. But small hail will also be
possible. Heavy rain should also be expected in these storms.
Though, they appear to be moving at a decent rate, which will
help to limit the flooding potential. However, any training or
backbuilding of storms over the same locations would cause
issues. The POPs generally reflect the timing of multiple CAMs
and radar trends. The worst conditions are expected in the
evening, then improving as the bulk of activity moves offshore.
Though, remnant showers should persist well into the night,
especially for the coastal counties. Overnight lows will
generally range from 70-75 degrees.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
A relatively active pattern is likely to persist into Tuesday as
a weak front remains stalled over eastern NC while a series of
upper shortwaves move through the area. Somewhat drier, more
stable air will shift in from the north as surface high pressure
builds down the Eastern Seaboard. Better instability will exist
across the SC Pee Dee region which will be south of the front.
We show 40-50% PoPs Tuesday into Tuesday evening, diminishing
Tuesday night as the greatest upper vorticity energy moves
southeast of the area. A marginal severe threat will exist
mainly along the NC/SC border and the Pee Dee region where the
best instability will exist. High temps will be noticeably
cooler given the weak cold air advection. Temps will top out in
the upper 80s with heat indices in the mid to upper 90s.

Temperatures will gradually warm Wednesday through Thursday as
the upper ridge builds toward the eastern United States. Mainly
diurnal convection is expected each day with the sea breeze the
main driver, though weak shortwave energy could also drive some
convection. Heat indices may be back above Heat Advisory
criteria again on Thursday.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A large upper ridge will build over the area Thursday night
through Sunday before shifting east of the area early next week.
Hot and muggy conditions are expected through Sunday, with the
potential for Heat Advisories. Mainly diurnal convection is
anticipated each day. Slightly cooler temps will occur Monday
into Tuesday as stronger onshore flow develops.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 18Z...Radar shows two areas of convection developing this
afternoon, one along the sea breeze and another far inland. The
threat for thunderstorm impacts to the airports will increase
this evening and tonight as a mid-level disturbance combines
with a southward moving cold front. TEMPO IFR within severe
convection is possible. The bulk of the convection is expected
to shift offshore late this evening and overnight, allowing for
improving conditions. Winds are likely to shift to northwest or
even north late in the period.

Extended Outlook...Scattered showers and tstms will affect all
terminals Tuesday into Tuesday night. Brief period of MVFR
ceilings possible at NC terminals Tue night. Otherwise mainly
VFR outside brief restrictions in scattered showers/tstms.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
A cold front will move south into the area, then stall over the
coastal waters. North of the front, expect light winds,
generally from the north. South of the front, expect light
winds, generally from the south. Seas will range from 2-3 ft.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Brief period of E to NE flow over the NC waters Tuesday into
Tuesday night before Atlantic high pressure rebuilds and flow
becomes southerly.

LONG TERM /THURSDAY THROUGH FRIDAY/...
SW flow Thursday into Thursday night, becoming variable Friday
as a weak front drops into the waters.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
MARINE...99
Hazardous weather outlook, Jun 25, 1:13 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
113 PM EDT Mon Jun 25 2018

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
261715-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
113 PM EDT Mon Jun 25 2018

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is marginal risk for excessive rainfall and localized flash
flooding potential on Tuesday.

Heat index values could reach 100 to 105 degrees Thursday through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

AMZ250-252-254-256-261715-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
113 PM EDT Mon Jun 25 2018

...SEVERE THUNDERSTORM WATCH 218 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jun 25, 3:57 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
357 PM EDT MON JUN 25 2018

SCZ017-023-252030-
Marlboro-Darlington-
357 PM EDT MON JUN 25 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DARLINGTON AND
SOUTHWESTERN MARLBORO COUNTIES...

At 356 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Auburn, or near Darlington, moving southeast
at 10 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of this storm include...
Hartsville, Darlington, North Hartsville, Dovesville, Mechanicsville,
Mont Clare, Darlington Raceway and Auburn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3449 8005 3449 8002 3450 7998 3449 7996
      3449 7988 3454 7983 3456 7982 3452 7974
      3432 7963 3429 7970 3430 7973 3427 7974
      3425 7978 3425 7980 3418 7993 3442 8018
TIME...MOT...LOC 1956Z 319DEG 9KT 3433 7996

NED
Local storm report, Jun 25, 4:21 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     TSTM WND DMG     2 WNW CLIO              34.59N  79.58W
06/25/2018                   MARLBORO           SC   LAW ENFORCEMENT

            TREE REPORTED DOWN ALONG SC HIGHWAY 9 AT CLIO COUNTRY
            CLUB.

&&

EVENT NUMBER ILM1800001
Special weather statement, Jun 25, 4:47 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
447 PM EDT MON JUN 25 2018

SCZ032-252115-
Florence-
447 PM EDT MON JUN 25 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN FLORENCE
COUNTY...

At 447 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Mars Bluff, or near Florence, moving east at
10 mph.

  HAZARD...strong winds 45 to 55 mph and up to penny sized hail.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Minor hail damage to plants,
           trees and crops is possible. Damage to windshields is
           unlikely.

Some locations in the path of this storm include...
Florence, Quinby, Claussen and Mars Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

A severe thunderstorm watch is in effect. Thunderstorms can produce
large hail, damaging winds and isolated tornadoes suddenly, sometimes
with little or no warning. Be alert for rapidly changing weather
conditions and be ready to act quickly if severe weather is observed
or a warning is issued.

&&

LAT...LON 3417 7993 3425 7979 3425 7975 3429 7973
      3429 7967 3430 7962 3429 7960 3419 7957
      3418 7957 3417 7956 3411 7954 3406 7985
TIME...MOT...LOC 2047Z 267DEG 9KT 3418 7970

NED
Local storm report, Jun 25, 4:56 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
ISSUED BY NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT MON JUN 25 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND GST     3 SSE QUINBY            34.19N  79.72W
06/25/2018  M56 MPH          FLORENCE           SC   ASOS

            KFLO ASOS REPORTED PEAK GUST OF 49 KTS.

&&

EVENT NUMBER ILM1800002

JRL
Special weather statement, Jun 25, 5:02 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington NC
502 PM EDT MON JUN 25 2018

SCZ054>056-058-252145-
Coastal Georgetown SC-Coastal Horry SC-Inland Georgetown SC-
Central Horry SC-
502 PM EDT MON JUN 25 2018

...SPECIAL WEATHER STATEMENT FOR NORTHEASTERN GEORGETOWN AND
SOUTHWESTERN HORRY COUNTIES UNTIL 545 PM EDT...

At 501 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dongola, or 10 miles west of Socastee, moving south at 10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murrells Inlet, Plantersville, Burgess, Yauhannah, Bucksport and
Waccamaw Community Hospital.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storm passes.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3354 7938 3371 7927 3371 7924 3370 7925
      3369 7923 3371 7919 3373 7919 3375 7922
      3377 7911 3353 7903
TIME...MOT...LOC 2101Z 006DEG 9KT 3370 7918

JDW
Special weather statement, Jun 25, 5:06 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wilmington NC
506 PM EDT MON JUN 25 2018

SCZ054-055-058-252145-
Coastal Horry SC-Inland Georgetown SC-Central Horry SC-
506 PM EDT MON JUN 25 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GEORGETOWN AND
SOUTHERN HORRY COUNTIES UNTIL 545 PM EDT...

At 506 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yauhannah, or 11 miles northwest of Murrells Inlet, moving southeast
at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dongola, Plantersville, Burgess, Yauhannah and Bucksport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern South Carolina.

LAT...LON 3370 7934 3372 7929 3372 7927 3370 7927
      3371 7924 3369 7925 3370 7920 3372 7919
      3375 7922 3379 7913 3361 7900 3357 7909
      3358 7910 3361 7910 3360 7911 3361 7912
      3354 7918 3352 7921
TIME...MOT...LOC 2106Z 328DEG 13KT 3367 7920

TRA

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:43 PM EDTSevere Thunderstorm WarningILMDillon, Horry, Marion47 min
Jun 24, 9:16 PM EDTSevere Thunderstorm WarningILMHorry59 min
Jun 24, 9:31 PM EDTSevere Thunderstorm WarningILMWilliamsburg71 min
Jun 24, 9:33 PM EDTSevere Thunderstorm WarningILMHorry57 min
Jun 24, 10:04 PM EDTSpecial Weather StatementILMHorry56 min
Jun 25, 3:57 PM EDTSpecial Weather StatementILMDarlington33 min
Jun 25, 4:02 PM EDTSevere Thunderstorm WarningILMDarlington, Marlboro58 min
Jun 25, 4:47 PM EDTSpecial Weather StatementILMFlorence28 min
Jun 25, 4:54 PM EDTSevere Thunderstorm WarningILMFlorence37 min
Jun 25, 5:02 PM EDTSpecial Weather StatementILMGeorgetown43 min
Jun 25, 5:06 PM EDTSpecial Weather StatementILMGeorgetown39 min
Jun 25, 5:24 PM EDTSpecial Weather StatementILMMarion51 min
Jun 25, 5:38 PM EDTSevere Thunderstorm WarningILMHorry, Marion54 min
Jun 25, 5:39 PM EDTSpecial Weather StatementILMDarlington51 min
Jun 25, 5:52 PM EDTSpecial Weather StatementILMGeorgetown38 min
Jun 25, 6:02 PM EDTSpecial Weather StatementILMWilliamsburg58 min
Jun 25, 6:07 PM EDTSevere Thunderstorm WarningILMGeorgetown38 min
Jun 25, 6:10 PM EDTSevere Thunderstorm WarningILMFlorence, Marion, Williamsburg65 min
Jun 25, 6:43 PM EDTAreal Flood AdvisoryILMGeorgetown2 hr
Jun 25, 6:47 PM EDTSpecial Weather StatementILMHorry28 min
Jun 25, 7:15 PM EDTSpecial Weather StatementILMMarlboro45 min
Jun 25, 7:16 PM EDTSpecial Weather StatementILMWilliamsburg44 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.